My Dilantin levels are at a 4 when taking 300MG a day and now off for 3 days. Any advice?
- 5 Sep 2013 by Loscalzo
- 14 Nov 2013
- dilantin, nausea/vomiting, medicine, vision
Hi, I have a similar situation. My levels were at a 4 though I am taking 300 MG every day. I used to suffer tunnel vision, nausea of I did not take this medicine after about 3 days. Now after almost 20 years, I am not sure my body is even affected by the medication and now confirmed given your advice on this question. My family doctor thought I should also get off this medication but suggested an elaborate scheme where I find a neurosurgeon, get checked into a hospital where I can be monitored while the medication is weened off. Now I am in between jobs without health insurance and it has been 3 days since I have taken my meds. I might have taken less over time now that I have been researching this but I didn't. Over the last 6 months I have taken the meds every few days out of obligation more than anything else with no symptoms of seizure activity. It seems to be a real possiblity my brain surgery no longer requires this medication.
As I go through this self regulated process, what advice might you have for me? What are my risks and things to look out for? Should I back up a step and take 200 mg for a couple of days and then 100 mg and then none? It seems if 300 mg registers a 4 in my level, then 200 and less will not a big enough step down to matter. Thank you in advance for your help.
Hello loscalzo. I apologize for not seeing your question sooner. After reading about the issues you are having... I believe we would be doing you a dis-service by giving you any type of medical advice that could cause you more severe issues. We certainly cannot tell you what your "risk" factors are because we don't know you and we don't treat people. Without knowing your medical history it is impossible to suggest that we know what might work for you because as you said... "you are self-regulating". I get that you don't have insurance, too. Lots of us have dealt with that. But, it is morally and ethically wrong for us to steer you in any direction because we are not doctors. We are a peer-to- peer support group offering advice and other helpful suggestions based on our experiences, knowledge-based information and research. We can sometimes offer up recommendations based on our own personal experiences and expertise.
That doesn't mean that we don't care though. How are you feeling now and has anything changed for you as far as your symptoms go? Are you still seizure free? How are you doing with the tapering process?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 May 2010 • 8 answers
Posted 19 Jun 2010 • 1 answer
Posted 20 Oct 2011 • 1 answer
Posted 18 Jul 2012 • 3 answers
Posted 29 Oct 2016 • 0 answers